Justin Delgado is husband to Kacie Doyle-Delgado, diagnosed at age 11. After more than a decade together, he considers himself to be an expert carb counter and Dexcom inserter. He graduated with his Master of Science in Finance from the University of Utah in 2013 and has been working in commercial banking since then. He attended his first Friends for Life conference in 2015 and is looking forward to volunteering with the teens.
July 5, 2003
Daily Care, Insulin Analogs
Question from Raysal, West Virginia, USA:
I am 38 years old, have type 2 diabetes, and I am currently Glucotrol XL (twice daily) along with 100 units of Lantus every night, and three shots of Regular (25-30 units each dose). The problem is I am very sleepy during the day, I feel like I've been drugged, and I had to quit my job because of this about five weeks ago. I am miserable because its about 5:00-6:00 pm before I'm really awake to do anything for my family.
I have used Lantus during the day when I have had patients forget to take it at night. It works just as well that way, although I am not sure that is what your problem is from.
I think you also need to look into a sleep study to determine if you have obstructive sleep apnea. This study is available through a specialist in sleep medicine in larger urban areas. The sleep apnea causes you to have daytime somnolence as a result of not sleeping well during the night.
[Editor’s comment: I’d suggest you schedule a visit with a diabetes team if at all possible. Your current treatment plan sounds rather odd to me. Glucotrol XL is meant to be given once per day. And, given the amount of insulin you are on, I’m not sure you need it at all.
[Editor’s comment: Lantus has recently been approved in both Europe and the US for administration at any time of day; it previously was approved only for use in the evening.